New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
New to Fibromyalgia
5 Replies
SJ36 - June 24

Hi, I was diagnosed with having Fibromyalgia about two months ago now. I was prescribed Lustral 50mg then changed to 100mg but I am not feeling the benefits of taking this. I don't sleep well as I twist and turn all night leaving me sore when I wake in the morning and the result of this is I am wrecked during the day. (makes it hard to work. The simple daily things are even getter harder now. I feel like no one around me really understands and they are fed up with me complaining. I would appreciate any advise !!!!

 

Pikespeak - June 24

A good sleep aid "should" help your symptoms to be much better. I take Ambien. Sometimes my glutes seize up during the night, so I take Flexeril (muscle relaxant), and use Volteran Gel.
Some find using OTC meds work for them. I know that sleeping well makes a HUGE difference in how my day goes!

Please look at topics on the blue bar (upper left) and read some of the helpful posts here. You will find that different approaches work for each one of us.

I am not familiar with Lustral. I took Lyrica for a year, then switched SLOWLY to Savella (a much better drug for me).

 

Pikespeak - June 24

P.S. Lustral is prescribed for depression. Another name for it is Zoloft. Does your doctor treat many people with FMS? PLEASE become informed--read Fibromyalgia for Dummies, and perhaps find someone who specializes in FMS. I just know you will feel better once you get your bearings...Stay in touch!

 

January - June 24

PIkespeak is right. Get thee to an FMS doctor. You don't say what your symptoms were or why you were diagnosed with fibro (maybe you don't really have it?) Do some online research. If you read this website, you get a feel for how different this syndrome is for each person.

Are you seriously, and I mean seriously, depressed? If you need this kind of help, okay, but if not, I would stay away from antidepressants. If you google "Zoloft" you can read about the lawsuits. You've got the same thing, just a different name, and it's not one of the drugs usually used to treat fibro. Google ssristories.com and read about Zoloft. (And lots of other antidepressants.) Read the forums where people post their experiences. SSRIs and SNRIs cause many side effects which are then diagnosed as "symptoms," even "mental illness," when it's the drug causing the symptoms! (Why did they increase your dose?) If you quit the drug, you will lose the side effects, but be aware that you may have to suffer through withdrawal issues, as your brain re-adjusts.

If you have sleep issues, try sleep meds. If you have serious pain issues, try pain meds. Just my opinion - I think you are safer with simpler drugs that have been on the market for many years. You have to educate yourself, advocate for yourself, ask questions, and make your own decisions about what risk/reward you can tolerate. You have to complain if you feel badly. You should know by now if Lustral is going to help you, and it doesn't sound like you're doing well… are you feeling worse than before you started it?

Good luck to you and we're here for support! : )

 

SJ36 - June 25

hi, thanks for your comments. I was perscribed Lustral by a rheumatologist. I have been researching FMS and informiions says that mild antidepressants are used to treat this also.
I have been attending a physio for a number of years now after a fall in 2006. She recommended that I get my doc to refer me to a specialist and that is how I ended up going to the rheumatologist. I had never heard of FMS,but when I researched it my symptoms ticked all the boxes, from back ache, neck & shoulder pain, TMJ(my jaws locked )Even if I get 8-10 hours sleep I am still wrecked...........

 

January - June 25

Sorry to hear you've been having such a hard time.

And yes, antidepressants are being heavily marketed to treat fibro and pain now - but there is a lot of controversy about what is really going on. According to some research online, they don't work for half of the people who try them. If you are a person who can tolerate these drugs, they may work well for you - but from your original post, it sounded like the drug is not helping you much. It's a decision you have to make.

I had a very bad time with ADs - I tried many, over many years - had terrible side effects, and when I finally decided to stop them I felt much better. Everyone is different. And there are many different antidepressants out there - but I would not call the SSRIs and SNRIs "mild." If you decide to take them, I'd keep it to the lowest dose that you find to be effective. And I'd recommend that you read Dr. Peter Breggins book "Your Drug May Be Your Problem." Just so you know what can happen. Know that doctors often increase the dose without evaluating your response carefully. (Read about Big Pharma and their motivations to sell more drugs, the incentives they give doctors to prescribe more, etc. It's up to you as a consumer of health care to protect yourself…. unfortunate that it has come to this.)

Whatever you decide, it's important to keep trying til you find what works best for YOU. Let your dr. know if a drug is giving you bad side effects. It's very important to get good sleep!

Hope you feel better soon. : )

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question